Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 10, 2018, 6:22 PM EDT for Pike County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2018, 6:22 PM EDT (22:22 UTC)
- Expired
- May 10, 2018, 7:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, PA
The radar
The Binghamton radar (KBGM), 128 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.4 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
574
WUUS51 KBGM 102222
SVRBGM
PAC103-102315-
/O.NEW.KBGM.SV.W.0013.180510T2222Z-180510T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
622 PM EDT THU MAY 10 2018
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Central Pike County in northeastern Pennsylvania...
* Until 715 PM EDT.
* At 622 PM EDT, a severe thunderstorm was located near Blooming
Grove, or 17 miles northeast of Mount Pocono, moving east at 25
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Pecks Pond around 630 PM EDT.
Greeley around 645 PM EDT.
Milford around 705 PM EDT.
Port Jervis, Matamoras and Millrift around 715 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Binghamton.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4135 7471 4135 7476 4130 7482 4121 7514
4125 7513 4125 7523 4137 7534 4137 7526
4140 7525 4144 7490 4143 7483 4144 7481
4142 7480 4143 7474 4140 7474 4137 7469
TIME...MOT...LOC 2222Z 249DEG 23KT 4132 7517
HAIL...1.00IN
WIND...60MPH
$$
MWG2 follow-up statements
569
WWUS51 KBGM 102251
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
651 PM EDT THU MAY 10 2018
PAC103-102315-
/O.CON.KBGM.SV.W.0013.000000T0000Z-180510T2315Z/
Pike PA-
651 PM EDT THU MAY 10 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL PIKE COUNTY...
At 650 PM EDT, a severe thunderstorm was located near Greeley, or 11
miles northwest of Montague, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Milford around 710 PM EDT.
Port Jervis around 715 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Binghamton.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4135 7476 4130 7482 4121 7514 4125 7513
4125 7523 4132 7529 4138 7482 4135 7471
TIME...MOT...LOC 2250Z 249DEG 23KT 4137 7499
HAIL...1.00IN
WIND...60MPH
$$
MWG724
WWUS51 KBGM 102310
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
710 PM EDT THU MAY 10 2018
PAC103-102320-
/O.EXP.KBGM.SV.W.0013.000000T0000Z-180510T2315Z/
Pike PA-
710 PM EDT THU MAY 10 2018
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIKE COUNTY WILL
EXPIRE AT 715 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Binghamton.
LAT...LON 4135 7476 4130 7482 4121 7514 4125 7513
4125 7523 4132 7529 4138 7482 4135 7471
TIME...MOT...LOC 2310Z 249DEG 23KT 4137 7500
$$
MWGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:41 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 10, 3:41 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 341 PM EDT Thu May 10 2018 .SYNOPSIS... A cold front will push thunderstorms through the region this afternoon, before high pressure slides across NY with fair weather for Friday. A slow moving storm will spread rain and a few rumbles of thunder into PA and NY early Saturday morning. && .NEAR TERM /THROUGH FRIDAY NIGHT/... 125 PM update... Thunderstorms are moving from west to east across the forecast area this afternoon. As expected, the high MLCape values did not materialize over much of our region. However, a small area of 700 to 1200 j/kg MLCape is forecast over our southeastern counties (mainly from Luzerne to Southern Wayne and Pike), and therefor we have included hail and gusty winds in the forecast for this region. After the thunderstorms pass by, temperatures and dew points will fall, and winds will shift to the west. Temperatures will fall into the lower-40s Friday morning. High pressure will yield fair weather on Friday, before a slow moving storm spreads rain into NY and PA Friday night. 1022 AM update... A diffuse warm front is passing through the region with showers this morning, while a cold front is progged to push into NY and PA later this afternoon. With modest shear in place (0-3 km bulk shear around 30 kts), severe thunderstorm potential would increase with sufficient instability. SPC is forecasting MLCape values between 1000-1500 j/kg from the Southern Tier of NY down through Northern PA by midafternoon. Based on the limited clearing currently observed to the west and additional light showers popping up over our western counties, this much MLCape seems a bit aggressive. We think 400-800 j/kg is a more reasonable range, and the current atmopsheric profile would likely yield afternoon thundertorms with isolated to scattered wind damage reports. Instability will be key for the remainder of the day, so we will keep a close eye on potential clearing to the west. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... On Saturday, fast zonal flow aloft with embedded mid level short waves combined with a frontal boundary draped across the southern forecast area will keep likely pops across the southern tier, southern Catskills and northeast Pennsylvania. Low level instability also looks sufficient for a chance of thunderstorms with instability better in the far southern forecast area. As the day progresses surface high pressure builds south leading to a dry afternoon in the northern areas. Highs will range from the lower 70s in the Wyoming Valley to lower 50s in northern Oneida County. Saturday night the boundary continues sinking southward as high pressure over eastern Canada builds into northern New York State. Likely pops will be confined to the far southeast forecast area with dry conditions from the northern Finger Lakes region to the western Mohawk Valley. On Sunday the next surface wave moves into the Ohio Valley keeping a chance for showers across much of the area with the highest pops, low likely, in the far southeast areas. Highs will range in the lower to middle 60s with the lake plain near 70. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... Sunday night and Monday, high pressure will continue sinking south into the local area pushing the boundary farther south. Will continue with chance pops Sunday night over much of the area with highest pops south. By Monday will only include a slight chance from the southern tier south. Highs on Monday will be in the lower to middle 70s. Monday night and Tuesday looks primarily dry as high pressure remains over the region with the stalled surface boundary in the mid Atlantic region. Highs on Tuesday will range in the middle to upper 70s. Wednesday and Thursday the next front will move through the area bringing a chance for showers and isolated thunderstorms. Highs will continue in the 70s. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... A line of thunderstorms will move across the terminals from west to east between 18z and 22z. These thunderstorms will produce brief gusty winds, hail, and heavy downpours, likely resulting in MVFR conditions. Except for the thunderstorms, VFR conditions are forecast through Friday afternoon. Winds will shift to the west at 7 to 12 knots. Outlook... Friday...VFR. Friday night through Sunday...Scattered showers and associated restrictions; thunder also possible Saturday. Monday...VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...DJP NEAR TERM...DJP SHORT TERM...RRM LONG TERM...RRM AVIATION...DJP
Hazardous weather outlook, May 10, 2:17 PM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 217 PM EDT Thu May 10 2018 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-111830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne- 217 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. A marginal risk for severe thunderstorms exists this afternoon. A few storms could become strong enough to produce damaging winds. The best chance of any severe weather would be along and east of the I-81 corridor. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ048-072-111830- Pike-Southern Wayne- 217 PM EDT Thu May 10 2018 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. A slight risk for severe thunderstorms exists this afternoon. A few storms could become strong enough to produce damaging winds and hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 5:06 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Binghamton NY
506 PM EDT THU MAY 10 2018
NYZ056-057-062-PAZ039-040-044-072-102200-
Broome NY-Sullivan NY-Delaware NY-Southern Wayne PA-Susquehanna PA-
Northern Wayne PA-Lackawanna PA-
506 PM EDT THU MAY 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHEASTERN
BROOME...DELAWARE...SULLIVAN...EASTERN SUSQUEHANNA...NORTHEASTERN
LACKAWANNA AND WAYNE COUNTIES UNTIL 600 PM EDT...
At 505 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Andes to Susquehanna Depot. Movement was
southeast at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rockland, Fallsburg, Carbondale, Archbald, Monticello, Honesdale,
Liberty, Bethel, Damascus and Jackson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4221 7453 4217 7446 4215 7453 4212 7456
4202 7478 4188 7446 4175 7457 4170 7450
4157 7504 4160 7507 4155 7511 4146 7549
4193 7578 4241 7457 4236 7445 4233 7444
TIME...MOT...LOC 2105Z 306DEG 23KT 4219 7482 4193 7563
MWGSpecial weather statement, May 10, 5:39 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Binghamton NY
539 PM EDT THU MAY 10 2018
PAZ043-044-047-048-072-102245-
Southern Wayne PA-Wyoming PA-Luzerne PA-Lackawanna PA-Pike PA-
539 PM EDT THU MAY 10 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...LACKAWANNA...
SOUTHWESTERN WAYNE...LUZERNE...WEST CENTRAL PIKE AND SOUTHEASTERN
WYOMING COUNTIES UNTIL 645 PM EDT...
At 539 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mount Cobb to near Exchange. Movement was east
at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Scranton, Wilkes-Barre, Hazleton, Muhlenberg, Dunmore, Kingston,
Berwick, Nanticoke, Plains and Old Forge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4095 7621 4105 7623 4114 7623 4114 7628
4120 7632 4133 7630 4155 7545 4125 7524
4122 7554 4112 7563 4113 7568 4109 7577
4105 7577 4101 7574 4090 7603
TIME...MOT...LOC 2139Z 289DEG 32KT 4141 7549 4109 7665
MWGLocal storm report, May 10, 5:57 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
557 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM HAIL DURYEA 41.35N 75.78W
05/10/2018 E0.75 INCH LUZERNE PA AMATEUR RADIO
DURATION 5 MINUTES
&&
HLCSpecial weather statement, May 10, 6:01 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
601 PM EDT THU MAY 10 2018
NYZ062-PAZ048-072-102300-
Sullivan NY-Southern Wayne PA-Pike PA-
601 PM EDT THU MAY 10 2018
...STRONG THUNDERSTORM WILL AFFECT...SOUTH CENTRAL SULLIVAN...SOUTH
CENTRAL WAYNE AND PIKE COUNTIES UNTIL 700 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm over
Angels, or 11 miles north of Mount Pocono, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Port Jervis, Bushkill, Blooming Grove, Milford, Greentown, Glen Spey,
Greeley, Pecks Pond, Dingmans Ferry and Millrift.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
minor flooding. Do not drive your vehicle through flooded roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4114 7508 4115 7515 4125 7513 4124 7541
4127 7545 4132 7544 4151 7470 4150 7470
4149 7476 4144 7476 4139 7471 4135 7471
4132 7479 4123 7487 4116 7490 4108 7503
TIME...MOT...LOC 2201Z 269DEG 36KT 4128 7532
MWGLocal storm report, May 10, 6:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EDT THU MAY 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL MOOSIC 41.36N 75.70W
05/10/2018 E0.88 INCH LACKAWANNA PA BROADCAST MEDIA
&&
HLCSpecial weather statement, May 10, 6:16 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Binghamton NY
616 PM EDT THU MAY 10 2018
NYZ062-102300-
Sullivan NY-
616 PM EDT THU MAY 10 2018
...STRONG THUNDERSTORM WILL AFFECT...EASTERN SULLIVAN COUNTY UNTIL
700 PM EDT...
At 616 PM EDT, Doppler radar was tracking a strong thunderstorm over
Neversink, or near Liberty, moving southeast at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This strong thunderstorm will be near...
Fallsburg and Woodbourne around 620 PM EDT.
Woodridge around 625 PM EDT.
Phillipsport around 640 PM EDT.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4157 7442 4156 7442 4175 7478 4190 7466
4184 7449 4175 7457 4164 7439 4160 7438
4159 7436
TIME...MOT...LOC 2216Z 301DEG 28KT 4179 7463
MLJThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:07 PM EDT | Special Weather Statement | BGM | Bradford | 38 min |
| May 10, 3:52 PM EDT | Special Weather Statement | BGM | Wyoming | 53 min |
| May 10, 4:43 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne, Wyoming | 62 min |
| May 10, 5:06 PM EDT | Special Weather Statement | BGM | Wayne | 54 min |
| May 10, 5:39 PM EDT | Special Weather Statement | BGM | Lackawanna, Luzerne | 66 min |
| May 10, 5:45 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wayne | 60 min |
| May 10, 6:01 PM EDT | Special Weather Statement | BGM | Pike | 59 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.